MAUDE Adverse Event Report: EXACTECH, INC. EQUINOXE CAGE GLENOID M, POST AUG, RIGHT; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

EXACTECH, INC. EQUINOXE CAGE GLENOID M, POST AUG, RIGHT; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Catalog Number 314-13-33
Medical Device Problem Codes Detachment of Device or Device Component (2907); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Osteolysis (2377); Implant Pain (4561); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 08/29/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pending investigation.D10: 315-35-00 - glnd kwire.(b)(6).310-01-53 - equinoxe, humeral head short, 53mm (beta).(b)(6).300-30-06 - equinoxe preserve stem 6mm.(b)(6).300-20-02 - equinox square torque define screw drive kit.(b)(6).300-10-15 - equinoxe replicator plate 1.5mm o/s.(b)(6).
 
Event or Problem Description
As reported, approximately 5 years and 5 months post the initial right total shoulder replacement and right shoulder biceps tenodesis, the patient came in for an office visit and reported that they developed pain in the right shoulder about 2 years prior.X-ray of the right shoulder showed evidence of loosening of the glenoid component and osteolysis around the humeral component.The plan was for a ct scan of the right shoulder and aspiration of the joint to rule out infection.The patient's esr was elevated, but the crp, white count, aspiration, and cultures were all negative for infection.The surgeon explained to the patient that the test results are consistent with glenoid loosening with osteolysis in the glenoid.It was discussed that the plan moving forward would be a revision to a reverse shoulder replacement.However, in that there was a fair amount of bone loss in the glenoid, the patient would either require bulk allografting or a custom implant.5 years and 11 months post the initial total shoulder replacement the patient underwent right revision shoulder arthroplasty, conversion from anatomic to reverse shoulder arthroplasty, for right shoulder glenoid loosening.Intra-operatively it was noted that the polyethylene glenoid component was grossly loose and easily removed with a kocher.The glenoid component had become detached from the metallic cage.There was no peri-operative complications and the patient was discharged home the next day.At the post-operative visit the patient reported pain is well controlled on over-the-counter pain medications.The patient adhered to sling immobilization and regular home exercise protocol, denied interval trauma or injury since the time of surgery, and had no new complaints; denied numbness, tingling, or paresthesias in the operative extremity.Two radiographic views of the right shoulder demonstrated a custom reverse total shoulder arthroplasty prosthesis with no signs of mechanical failure.The glenosphere appeared to have increased inferior tilt.There was no evidence of loosening or fracture.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The following sections were updated: g3/g4, h6.The following sections were corrected: h6.Mdr section codes updated/corrected: b, c, d, e, g.The reason for the revision reported cannot be confirmed from the information provided but may be the result of glenoid loosening, disassembly, and/or due to inclusion of the polyethylene in the packaging recall.Potential contributions of user and patient-related considerations to the event could not be assessed as the devices were not available for evaluation and images, radiographs, and relevant clinical information were not provided.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
EQUINOXE CAGE GLENOID M, POST AUG, RIGHT
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66th ct
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66th ct
gainesville, FL 32653
3523771140
MDR Report Key20340894
Report Number1038671-2024-03757
Device Sequence Number20816009
Product Code KWS
UDI-Device Identifier10885862201010
UDI-Public10885862201010
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K113309
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/25/2023
Device Catalogue Number314-13-33
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/17/2024
Supplement Date Received by Manufacturer02/13/2025
Initial Report FDA Received Date09/30/2024
Supplement Report FDA Received Date02/14/2025
Date Device Manufactured07/27/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age67 YR
Patient SexMale
Patient Weight89 KG
Patient RaceWhite